By the time I got home today at 6pm I couldn't take it anymore- I took my night dose of Effexor. I felt so light headed and numb and tingly. The headache responded pretty well to aspirin. I'm getting used to the top of my head tingling. But when I feel like I am going to pass out- that is the really hard part to deal with.
Of course I know I am going down on it way too fast. But yesterday was an accident- forgetting my AM dose- and after feeling so much more alive emotionally- I just can't get myself to go up on my dose, even to go back down again more slowly. So I will put up with these withdrawal effects and hope that I don't get too debilitated. And for the last 150mg, I will go down much more slowly. I suspect that is where it is going to get very hard, getting off the last bit of it. Or maybe not. Maybe the rest of my meds will give me enough of a buffer that it won't be so bad.
Nobody properly warns you when you go on these meds how bad it can be to get off of them. You should be able to go to detox or something. When I would try to go off of Zyprexa in the first year and would start getting manic, I didn't understand it was a withdrawal effect. I thought it was proof I needed the drug. No one told me. And when I said I wanted off of Zyprexa, no one tried to wean me off- instead they tried to switch me to other antipsychotics, which always had intolerable side-effects- so I went back to Zyprexa.
But I am down to 5mg, which I am ok with for now. I think it does help with the depression- and soon I will no longer have the Effexor on board.
The morning wasn't too bad- I think I still had enough Effexor in my system from the nighttime dose. But as the day progressed I felt worse and worse. Now I just want to collapse. My whole body tingles, and I feel very weak and lightheaded. And yet, I made it through the day at work, and even stayed late to make two splints for a patient (which turned out well). All is not lost. I can do this. As I tell all of my patients- it is just going to take time.